Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jun 11, 2021, 4:13 PM EDT for Isabella County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 11, 2021, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Grand Rapids, MI
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 99 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:55 PM EDT | TSTM WND GST 45 | 3 Ene Mount Pleasant, MI | AWOS STATION KMOP MT PLEASANT MUNI ARPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
765
WWUS83 KGRR 112013
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
413 PM EDT Fri Jun 11 2021
MIZ046-112115-
Isabella-
413 PM EDT Fri Jun 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ISABELLA COUNTY...
At 412 PM EDT, strong thunderstorms were clustered 6 miles northeast
of Farwell, or 6 miles north of Clare, moving south at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Mount Pleasant... Clare... Shepherd...
Rosebush... Lake Isabella... Brinton...
Delwin... Winn... Loomis...
Beal City... Weidman... Blanchard...
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4347 8508 4381 8508 4381 8462 4359 8461
4353 8461 4352 8460 4351 8460 4347 8461
TIME...MOT...LOC 2012Z 023DEG 21KT 4391 8481
$$
OSTUNOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:55 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 255 PM EDT Fri Jun 11 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 255 PM EDT Fri Jun 11 2021 - Chances for rain into this evening and on Saturday - Cooling off and drying out next week && .DISCUSSION...(This evening through next Friday) Issued at 255 PM EDT Fri Jun 11 2021 - Chances for rain into this evening and on Saturday Some strong updrafts with reflectivity cores above the minus 20C level are currently seen on radar just off the northeast corner of the forecast area and some of these could impinge on Clare County and our far eastern counties into the evening before they diminish after sunset. Patchy dense, but shallow fog is possible in spots again tonight then clouds and showers move in from the west during the morning and afternoon as a sfc trough/weak cold front moves through. Expect a few stronger updrafts with the chance for small hail and strong downdrafts in the afternoon, generally east of US 131 where LIs of minus 5 to minus 8 and CAPES over 2000 J/kg are progged during the afternoon. One limiting factor is deep layer shear is relatively weak at around 20 to 25 knots. - Cooling off and drying out next week Longwave pattern becomes more amplified across the CONUS early next week with upper troughing across the NE CONUS and ridging in the West. A cold front could bring rain showers Sunday night, followed by drier and cooler weather as a Canadian anticyclone builds into the Great Lakes. Dew points will be falling quite dramatically, and low temperatures in the 40s are possible by Wednesday morning. Dry weather should prevail until Friday as northern stream shortwave trough tops the western ridge and a sfc cold front sags into the central Great Lakes bringing the chance of showers. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1200 PM EDT Fri Jun 11 2021 Fair wx with VFR conditions will continue at most of the terminals this afternoon and evening. Isolated showers and storms are expected to develop mid to late afternoon and could clip KLAN but should otherwise stay north to northeast of the rest of the terminals. Patchy fog will develop overnight and will likely impact all the terminals during the early to mid morning hours Saturday and cause conditions to deteriorate to MVFR and potentially IFR. Fog will dissipate by late morning Saturday with VFR conditions to follow through 18Z. Development of scattered showers and isolated thunderstorms is possible tomorrow but potential is too low to warrant inclusion in any of the terminal forecasts for now. && .MARINE... Issued at 255 PM EDT Fri Jun 11 2021 Areas of fog are possible again tonight. Scattered thunderstorms are expected on Saturday. Northwest winds could gust over 20 knots on Saturday afternoon and evening but most of the weekend should see winds less than 20 knots and waves less than four feet. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Laurens MARINE...Ostuno
Hazardous weather outlook, Jun 11, 5:05 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 505 AM EDT Fri Jun 11 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 505 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are in the forecast for this afternoon and evening. Severe weather is not expected. Lightning and locally heavy rain will accompany the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible again Saturday afternoon and evening. Lightning and locally heavy rain will remain the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-120915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 505 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog will be possible on Lake Michigan both today and tonight. A small chance for an isolated thunderstorm exists this evening, but most storms should remain over land. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of dense fog will remain possible into Saturday. An isolated thunderstorm is also possible Saturday afternoon and evening. There is a chance for a period of higher waves from Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Special weather statement, Jun 11, 3:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
323 PM EDT Fri Jun 11 2021
MIZ040-112030-
Clare-
323 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARE COUNTY...
At 323 PM EDT, a strong thunderstorm was located near Skeels, or 7
miles northwest of Gladwin, moving south at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
This storm will remain over mainly rural areas of eastern Clare
County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4416 8461 4382 8461 4382 8468 4411 8473
4416 8462
TIME...MOT...LOC 1923Z 358DEG 19KT 4404 8462
OSTUNOSpecial weather statement, Jun 11, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
413 PM EDT Fri Jun 11 2021
MIZ046-112115-
Isabella-
413 PM EDT Fri Jun 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ISABELLA COUNTY...
At 412 PM EDT, strong thunderstorms were clustered 6 miles northeast
of Farwell, or 6 miles north of Clare, moving south at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Mount Pleasant... Clare... Shepherd...
Rosebush... Lake Isabella... Brinton...
Delwin... Winn... Loomis...
Beal City... Weidman... Blanchard...
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4347 8508 4381 8508 4381 8462 4359 8461
4353 8461 4352 8460 4351 8460 4347 8461
TIME...MOT...LOC 2012Z 023DEG 21KT 4391 8481
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:23 PM EDT | Special Weather Statement | GRR | Clare | 67 min |
| Jun 11, 3:46 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 44 min |
| Jun 11, 5:41 PM EDT | Special Weather Statement | GRR | Clinton, Ionia | 64 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.